Asymptotic formula for the resonant frequencies of a circular microstrip antenna

W. C. Chew, J. A. Kong

Research output: Contribution to journalArticlepeer-review


The resonant frequencies of both the axial and nonaxial symmetric modes of a circular microstrip antenna or resonator are solved asymptotically. The technique used is matched asymptotic expansions which is widely used in fluid mechanics but little used in electromagnetism. In this technique, the region around the open resonator is divided into the exterior region, the edge region, and the interior region. Leading order solution is derived in each region and matched to each other asymptotically. This provides an asymptotic eigenequation which can be solved approximately to give an asymptotic formula. The asymptotic formula agrees well with previous numerical methods, especially when the ratio of the dielectric substrate thickness to disk radius is d/a→0.

Original languageEnglish (US)
Pages (from-to)5365-5369
Number of pages5
JournalJournal of Applied Physics
Issue number8
StatePublished - 1981

ASJC Scopus subject areas

  • Physics and Astronomy(all)


Dive into the research topics of 'Asymptotic formula for the resonant frequencies of a circular microstrip antenna'. Together they form a unique fingerprint.

Cite this